Thai Baby’s Eyes Color Change from Brown to Blue After COVID-19 Treatment – Who can forget the COVID-19 pandemic, the worst phase of human life, which took the lives of a lot of people and left many alone in this world? Everyone has suffered the effects of the Covid-19 pandemic in one way or another. Some have lost their loved ones; some have stuck with lifelong health issues. Still, some countries are battling with the different COVID-19 Variants.
Thai Baby’s Eyes Change from Brown to Blue After COVID-19 Treatment.
In the meantime, one unusual incident has been reported where the color of a Thai baby’s eyes turned blue from brown after the COVID-19 treatment, which shocked medical experts. As per the reports, the 6-year-old boy was having symptoms of cough and cold, and when diagnosed, he tested positive for COVID-19 and thus prescribed Favipiravir. Well, this treatment has common side effects, including mild diarrhea and other general symptoms, but instead, a very unusual thing happened with the Thai baby as his eye color changed from brown to blue.
It has been just 18 hours after the treatment started, and when the boy gets exposed to the sun, his eye’s color has been changed to blue, leaving the experts scratching their heads. This has not affected other parts of the baby, such as nails, skin, or nose. However, after three days, Thai baby’s symptoms tended to improve. Thus, medical experts decided to discontinue the therapy after the fifth day, and the baby’ cornea turned normal again.
Medical experts are still unsure what might have led to this color change in that Thai boy. They are saying that there could be various reasons, such as its metabolites or other additional compounds available in this drug, such as yellow ferric oxide or titanium dioxide.
Favipiravir is a vaccine that has been used since the pandemic’s starting days; it prevents various viruses’ abilities by replicating genetic material. It was approved first in China for treating COVID-19 patients, and then India, Japan, and Thailand also approved using Favipiravir.
In December 2021, one such incident was reported in India, where a 20-year-old man with brown eyes faced the exact color change when treated with Favipiravir. After two days of the treatment, the eyes changed to blue, so the doctors advised discontinuing the therapy. After just one day of discontinuing this therapy, his eye color has returned to normal. Medial experts are taking the unusual effects of COVID-19 treatment seriously and looking for the long-term side effects.